Alert archive / Wyoming / Fire Weather Watches in 2021
Fire Weather Watch 21, NWS Rapid City, SD
NWS Rapid City, SD issued this fire weather watch at Sep 14, 2021, 1:27 PM MDT for Butte County, Perkins County, South Dakota; Campbell County, Crook County, Weston County, Wyoming. It took effect at Sep 15, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 14, 2021, 1:27 PM MDT (19:27 UTC)
- In effect from
- Sep 15, 2021, 12:00 PM MDT
- Expired
- Sep 15, 2021, 3:09 AM MDT
- In force
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Perkins County, SD, Campbell County, WY, Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 117 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.5 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this fire weather watch went out at Sep 14, 1:23 PM MDT, 4 minutes earlier.
Area forecast discussion, Sep 14, 1:23 PM MDT, 4 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
123 PM MDT Tue Sep 14 2021
.DISCUSSION...(This Evening Through Tuesday)
Issued at 101 PM MDT Tue Sep 14 2021
Water vapor shows upper trof axis shifting east of the Northern
Plains with short wave ridge building into the Northern Rockies.
Next upper trof is moving into BC. At the surface, high pressure
is centered over western SD/NEB. Unsettled northwest flow aloft
resulting in developing -shra in the Black Hills early this
afternoon.
Showers/storms, primarily around and east of the Black Hills, will
dissipate early this evening. Could see some additional
showers/storms develop late tonight and early Wednesday across
south central SD as low level jet/theta-e advection increase.
Upper trof currently over BC will track quickly across southern
Canada on Wednesday, with a prefrontal trof moving across
northeast WY and western SD during the day. Thermal ridge overhead
will result in temps climbing well into the 80s on the Plains
with some lower 90s likely. NBM temps likely too cool and have
sided closer to the warmer MOS guidance. Dry cool front moves
through Wednesday night.
A little cooler on Thursday/Friday behind fropa, with guidance
trending a little stronger with an upper wave moving through late
Thursday and Thursday night. Pops have been raised slightly.
Another very warm and dry day expected on Saturday, with highs
well into 90s probably especially east/south of the Black Hills.
More significant upper trof will then move out the western CONUS
and into the Plains early next week, with increasing chances for
precip and cooler weather.
&&
.AVIATION...(For the 18Z TAFS Through 18Z Wednesday)
Issued At 1138 AM MDT Tue Sep 14 2021
A few isolated thunderstorms are expected over the black hills
this afternoon. Some MVFR conditions may be possible in heavier
showers/storms around KRAP. Precip will dissipate by this
evening, with VFR conditions expected through the rest of the
forecast period.
&&
.FIRE WEATHER...
Issued at 101 PM MDT Tue Sep 14 2021
Dry southwest flow will develop Wednesday ahead of a cold front.
Deep mixing should allow very dry air and some gusty winds to the
reach the surface in the afternoon from northeast WY into
northwest SD. Critical RH's below 15 percent are likely, and the
chances of some critical wind gusts at or above 25 mph have
increased. Thus, a Fire Weather Watch has been issued for
northeast WY into northwest SD. Another very warm, dry, and windy
day is expected on Saturday, and more widespread fire concerns are
becoming increasingly likely.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for SDZ327-328.
WY...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WYZ314>318.
&&
DISCUSSION...Johnson
AVIATION...Dye
FIRE WEATHER...JohnsonHazardous weather outlook, Sep 14, 5:00 AM MDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 500 AM MDT Tue Sep 14 2021 SDZ012-013-024>032-041>044-046-047-049-072>074-WYZ054>058-071- 151300- Butte-Northern Meade Co Plains-Northern Black Hills- Northern Foot Hills-Rapid City-Southern Foot Hills- Central Black Hills-Southern Black Hills-Custer Co Plains- Pennington Co Plains-Haakon-Fall River-Oglala Lakota-Jackson- Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Hermosa Foot Hills-Northern Campbell- Southern Campbell-Western Crook-Wyoming Black Hills-Weston- Northeastern Crook- 500 AM MDT Tue Sep 14 2021 /600 AM CDT Tue Sep 14 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected today. Severe weather is not expected at this time. Drier weather will return this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dry and breezy conditions on Wednesday will lead to an elevated fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-014-151300- Harding-Perkins-Ziebach- 500 AM MDT Tue Sep 14 2021 This Hazardous Weather Outlook is for portions of northwestern South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dry and breezy conditions on Wednesday will lead to an elevated fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:49 PM MDT | Special Weather Statement | UNR | Campbell | 26 min |
| Sep 13, 9:13 PM MDT | Special Weather Statement | UNR | Campbell | 32 min |
| Sep 13, 9:48 PM MDT | Special Weather Statement | UNR | Crook | 27 min |
| Sep 13, 10:14 PM MDT | Special Weather Statement | UNR | Crook | 31 min |
| Sep 14, 4:27 PM MDT | Special Weather Statement | UNR | Crook | 48 min |
| Sep 14, 4:33 PM MDT | Severe Thunderstorm Warning | UNR | Crook, Weston | 57 min |
| Sep 14, 5:56 PM MDT | Special Weather Statement | UNR | Weston | 49 min |
Nearby
Fire Weather Watches in Wyoming, 2021Fire Weather Watches in South Dakota, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.